MAUDE Adverse Event Report: SYNTHES GMBH 11.0MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 11.0MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.018S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent an trauma procedure on (b)(6) 2024.The customer used ria 2.The reamer head broke and four pieces of metal were in the femur.It was hard to get all fragments but finally they were all removed.Procedure was completed successfully with a delay of thirty five minutes.There was no patient consequence.This report is for a 11.0mm reamer head for ria 2 sterile.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: photo investigation: the product was not returned to j&j medtech orthopaedics; however photos were provided for review.The photo/x-ray investigation revealed that the prongs of the proximal end of the device were broken.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the 11.0mm reamer head for ria 2 sterile would contribute to the complained device issue.The cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.No new malfunctions were observed during this investigation that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities device history review (dhr): manufacturing location: elmira / inspected and packaged by: monument release to warehouse date: 03-jul-2024.Expiration date: 01-jun-2034.Part number: 03.404.018s, 11.0mm reamer head for ria 2 sterile.Lot number: 24489p2.Lot quantity: 50.Component part(s) reviewed: part number: 03.404m018sp, ria 2 reamer head 11.0mm.Lot number: 16021p1.Lot quantity: 100.This lot met all dimensional, visual, sterilization, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20368468
Report Number8030965-2024-12472
Device Sequence Number6859730
Product Code HTO
UDI-Device Identifier10886982273963
UDI-Public(01)10886982273963(17)340601(10)24489P2
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.018S
Device Lot Number24489P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRIVE SHAFT F/RIA 2 L520
Patient SexUnknown